A 31-year-old member asked:
side effects of radiation dyes in system?
1 doctor answer • 2 doctors weighed in
Radiation Oncology 30 years experience
Radioactive Dyes or: 'tracers' are special dyes usually given through an IV as part of a nuclear medicine study. Tracers contain a small amount of a radioactive isotope that decays naturally over time and is eliminated in the urine and stool. Most nuclear med procedures are painless except for mild discomfort associated with the iv. Allergic reactions to tracers are rare. Inform the tech if you could be pregnant.
4.8k viewsReviewed >2 years ago
Last updated Sep 5, 2019
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.